Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 39, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Nov 7, 2014, 2:54 AM MST for 7 counties in South Dakota. It took effect at Nov 7, 2014, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2014, 2:54 AM MST (09:54 UTC)
- In effect from
- Nov 7, 2014, 11:00 AM MST
- Expired
- Nov 7, 2014, 5:41 PM MST
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Custer County, SD, Fall River County, SD, Mellette County, SD, Oglala Lakota County, SD, Todd County, SD, Tripp County, SD
The radar
The Rapid City radar (KUDX), 118 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2435 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS73 KUNR 070954 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 254 AM MST FRI NOV 7 2014 .A FAST MOVING COOL FRONT WILL SLIDE THROUGH WESTERN SOUTH DAKOTA TODAY. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT...PARTICULARLY FROM NORTHWESTERN SOUTH DAKOTA TO EAST OF RAPID CITY ALONG INTERSTATE 90. THE WINDS WILL DIMINISH BY EARLY EVENING. SDZ001-002-012-013-025-026-031-072-073-080300- /O.UPG.KUNR.HW.A.0007.141107T1500Z-141108T0300Z/ /O.NEW.KUNR.HW.W.0012.141107T1500Z-141108T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 254 AM MST FRI NOV 7 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-032-043-WYZ071-080300- /O.NEW.KUNR.HW.W.0012.141107T1500Z-141108T0300Z/ ZIEBACH-HAAKON-JACKSON-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA...COLONY 254 AM MST FRI NOV 7 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ027-030-041-042-044-046-047-049-074-080300- /O.NEW.KUNR.WI.Y.0039.141107T1800Z-141108T0300Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-BENNETT- MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...FOLSOM... ARDMORE...OELRICHS...PINE RIDGE...KYLE...MARTIN...WHITE RIVER... MISSION...WINNER...HERMOSA 254 AM MST FRI NOV 7 2014 /354 AM CST FRI NOV 7 2014/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
3 follow-up statements
652 WWUS73 KUNR 071519 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 819 AM MST FRI NOV 7 2014 .A FAST MOVING COOL FRONT WILL SLIDE THROUGH WESTERN SOUTH DAKOTA TODAY. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT...PARTICULARLY FROM NORTHWESTERN SOUTH DAKOTA TO EAST OF RAPID CITY ALONG INTERSTATE 90. THE WINDS WILL DIMINISH BY EARLY EVENING. SDZ001-002-012>014-025-026-031-032-043-072-073-WYZ071-072330- /O.CON.KUNR.HW.W.0012.000000T0000Z-141108T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER...COLONY 819 AM MST FRI NOV 7 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...WINDS WILL PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ027-030-041-042-044-046-047-049-074-072330- /O.CON.KUNR.WI.Y.0039.141107T1800Z-141108T0300Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-BENNETT- MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...FOLSOM... ARDMORE...OELRICHS...PINE RIDGE...KYLE...MARTIN...WHITE RIVER... MISSION...WINNER...HERMOSA 819 AM MST FRI NOV 7 2014 /919 AM CST FRI NOV 7 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
779 WWUS73 KUNR 072142 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 242 PM MST FRI NOV 7 2014 .STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND THEN DIMINISH THIS EVENING. SDZ001-002-012>014-025-026-031-032-043-072-073-WYZ071-080300- /O.CON.KUNR.HW.W.0012.000000T0000Z-141108T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER...COLONY 242 PM MST FRI NOV 7 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...WINDS WILL PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ027-030-041-042-044-046-047-049-074-080300- /O.CON.KUNR.WI.Y.0039.000000T0000Z-141108T0300Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-BENNETT- MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...FOLSOM... ARDMORE...OELRICHS...PINE RIDGE...KYLE...MARTIN...WHITE RIVER... MISSION...WINNER...HERMOSA 242 PM MST FRI NOV 7 2014 /342 PM CST FRI NOV 7 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
175 WWUS73 KUNR 080041 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 541 PM MST FRI NOV 7 2014 SDZ001-002-012>014-025-026-031-032-043-072-073-WYZ071-080145- /O.CAN.KUNR.HW.W.0012.000000T0000Z-141108T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER...COLONY 541 PM MST FRI NOV 7 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. $$ SDZ027-030-041-042-044-046-047-049-074-080145- /O.CAN.KUNR.WI.Y.0039.000000T0000Z-141108T0300Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-BENNETT- MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...FOLSOM... ARDMORE...OELRICHS...PINE RIDGE...KYLE...MARTIN...WHITE RIVER... MISSION...WINNER...HERMOSA 541 PM MST FRI NOV 7 2014 /641 PM CST FRI NOV 7 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Nov 6, 11:24 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 6, 11:24 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1124 PM MST THU NOV 6 2014
.UPDATE...
ISSUED AT 855 PM MST THU NOV 6 2014
WARM FRONT CROSSING WESTERN SD WITH STRONG WARM AIR ADVECTION
NOTED AT 850H THIS EVENING. TEMPERATURES ARE IN THE 50S ACROSS
MOST OF THE FORECAST AREA...AND WILL STAY MILD OVERNIGHT...WITH
THE HELP OF LARGE CLOUD SHIELD COVERING THE NORTHERN PLAINS. SOME
LIGHT RAIN IS FALLING ALONG THE BOUNDARY OVER SOUTHWESTERN ND WITH
BOWMAN RADAR SHOWING SOME RETURNS OVER EXTREME NORTHWESTERN
SD...AND A FEW RAINDROPS MAY REACH THE GROUND...ALTHOUGH THE AIR
IN THE LOWEST LEVELS IS VERY DRY.
&&
.SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT
ISSUED AT 201 PM MST THU NOV 6 2014
20Z SURFACE ANALYSIS HAD WARM FRONT FROM SOUTHERN AB INTO
SOUTHWEST SD. 3-5MB/3HR PRESSURE FALLS OVER MT/WY SUPPORTING NICE
WARM-UP OVER THE CWA THIS AFTERNOON/RETURN SOUTHERLY FLOW. CI
STARTING TO SPILL OVER RIDGE INTO THE NORTHERN PLAINS PER IR LOOP.
NEXT SYSTEM OF INTEREST IS SHORTWAVE OVER SOUTHERN BC WITH UPPER
TROUGH INTO ID/OR. THIS SYSTEM WILL RACE EAST TONIGHT INTO FRIDAY
ON 100KT JET STREAK...PUSHING WARM FRONT EAST OF CWA. SURFACE LOW
AHEAD OF SHORTWAVE WILL TRACK ACROSS SOUTH CENTRAL
CANADA...DRAGGING TROUGH THROUGH CWA LATE TONIGHT AND COOL FRONT
FRIDAY MORNING. INITIAL 850MB WINDS WILL BE IN THE 20-30KT
RANGE...BUT 850MB WINDS INCREASE TO 35-45KTS MIDDAY FRIDAY.
SECONDARY PRESSURE RISE BUBBLE FROM 3-5MB/3HR COMBINED WITH PEAK
MIXING AND MODEST COLD AIR ADVECTION MAY SUPPORT HIGH WIND WARNING
CRITERIA WINDS...ESPECIALLY FROM K2WX-KRAP STARTING LATER FRIDAY
MORNING LASTING THROUGH VERY EARLY FRIDAY EVENING. HAVE ISSUED A
HIGH WIND WATCH TO ACCOUNT...AND WILL LIKELY NEED A WIND ADVISORY
SURROUNDING WATCH AREA WHEN EVOLUTION OF SYSTEM BECOMES CLEAR
OVERNIGHT. SYNOPTIC FORCING ASSOCIATED WITH SHORTWAVE TROUGH
DECENT...BUT MOISTURE LACKING SO HAVE LARGELY KEPT THE SD PLAINS
DRY GIVEN DOWNSLOPE FLOW. OVER THE BLACK HILLS...FROUDE
NUMBERS/BOUNDARY LAYER RELATIVE HUMIDITY PROFILES SUGGEST A PERIOD
OF UPSLOPE SHOWERS...SO HAVE INCREASE POPS OVER THE HIGHER HILLS
AND ADJACENT NORTHEAST WY AREAS. TEMPERATURES TRICKY TONIGHT WITH
QUICK FALL-OFF ON THE PLAINS...BUT AS TROUGH/FRONT
APPROACHES...MIXING MAY ARREST TEMPERATURE FALLS. TEMPERATURES
NEAR GUIDANCE FOR FRIDAY.
FRIDAY NIGHT...TRANSIENT SURFACE ANTICYCLONE DRIFTS THROUGH THE CWA
RESULTING IN DIMINISHING WINDS AND COOL TEMPERATURES.
&&
.LONG TERM...SATURDAY THROUGH THURSDAY
ISSUED AT 201 PM MST THU NOV 6 2014
THE WEEKEND LOOKS TO BE MILD AND MAINLY DRY...WITH HIGHS IN THE
50S AND LOWER 60S. CLOUDS WILL INCREASE ON SUNDAY AND CHANCES FOR
PCPN WILL INCREASE INTO SUNDAY NIGHT AS AN ARCTIC FRONT SLIDES
SOUTH THROUGH THE NORTHERN PLAINS. A MUCH COLDER AND MORE
UNSETTLED PATTERN IS STILL ON TAP FOR NEXT WEEK AS A STRONG UPPER
LOW SINKS SOUTHWARD ACROSS CENTRAL CANADA INTO THE UPPER MIDWEST
AND GREAT LAKES REGION...DRAGGING ARCTIC AIR INTO THE NORTHERN
PLAINS.
MODELS ARE IN MUCH BETTER AGREEMENT THAN YESTERDAY WITH REGARD TO
THE TIMING AND INTENSITY OF THIS SYSTEM. THE TIMING OF THE MAIN
SURGE OF COLD AIR AND BEST CHANCES FOR PCPN...RAIN CHANGING TO
SNOW...STILL LOOKS LIKE SUNDAY NIGHT INTO MONDAY. A FEW INCHES OF
SNOW ACCUMULATION IS STARTING TO LOOK MORE LIKELY IN MANY AREAS...
ESPECIALLY ACROSS NORTHEAST WY AND THE BLACK HILLS AREA...LATER
SUNDAY NIGHT INTO MONDAY AS A STRONGER BAND OF FRONTOGENESIS SLIDES
THROUGH THE AREA. PRECIPITATION WILL MOVE SOUTH OUT OF THE AREA
MONDAY NIGHT.
BOTH THE ECMWF AND GFS HAD A DRY FORECAST FOR TUESDAY AND A
SECONDARY UPPER WAVE PASSING THROUGH THE REGION TUESDAY NIGHT INTO
WEDNESDAY...BRINGING MORE SNOW...BUT THE LATEST ECMWF HAS BACKED OFF
ON THAT SOLUTION AND NOW HAS A LITTLE PRECIP MOVING THROUGH THE
WESTERN CWA EARLIER ON TUESDAY. LEFT SOME SLIGHT CHANCE POPS ACROSS
THE WEST TUESDAY NIGHT FOR NOW.
MODELS KEEP THE COLD AIR AROUND THROUGH THE WEEK...KEEPING
TEMPERATURES BELOW AVERAGE. TUESDAY AND WEDNESDAY WILL BE THE
COLDEST...AS THE 850MB TEMPERATURES WILL BE 2 STANDARD DEVIATIONS
BELOW NORMAL.
&&
.AVIATION...FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT
ISSUED AT 1119 PM MST THU NOV 6 2014
SOUTHERLY WINDS WILL BECOME WEST THEN NORTHWEST AS A COLD FRONT
PUSHES THROUGH THE AREA FRIDAY MORNING. NORTHWEST WINDS WILL
INCREASE TO 25-35KT WITH GUSTS REACHING 40-50 KT. THE GUST WINDS
WILL DECREASE LATE FRI AFTERNOON. CIGS WILL LOWER TO 8-10K FT...04-05K
OVER NERN WYOMING AND BLACK HILLS.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM 8 AM MST FRIDAY THROUGH FRIDAY EVENING FOR
SDZ001-002-012-013-025-026-031-072-073.
WY...NONE.
&&
UPDATE...55
SHORT TERM...HELGESON
LONG TERM...POJORLIE
AVIATION...MLSHazardous weather outlook, Nov 6, 2:11 PM MST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 211 PM MST THU NOV 6 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-071400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 211 PM MST THU NOV 6 2014 /311 PM CST THU NOV 6 2014/ ...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH EARLY FRIDAY EVENING FOR NORTHWEST SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER DISTURBANCE WILL PUSH A COLD FRONT THROUGH THE AREA EARLY FRIDAY. BEHIND IT...STRONG GUSTY NORTHWEST WINDS WILL DEVELOP. NORTHWEST WINDS FROM 20 TO 40 MPH ARE POSSIBLE WITH GUSTS ABOVE 50 MPH AT TIMES...PARTICULARLY OVER NORTHWEST SOUTH DAKOTA. AN ARCTIC COLD FRONT WILL SPILL INTO THE AREA LATE SUNDAY RESULTING IN MUCH COLDER TEMPERATURES FOR EARLY NEXT WEEK. SOME ACCUMULATION OF SNOW IS POSSIBLE LATER SUNDAY NIGHT INTO MONDAY...BUT EXACT AMOUNTS AND TIMING OF THE COLD ARE ARE NOT CERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:54 AM MST | High Wind Warning | UNR | Butte, Haakon, Harding, Jackson, Lawrence, Meade and 3 more | 15 hr |
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.